Posted 5/12/2008 10:55 AM (GMT -6)
Between the Entocort and the prednisone, my wife is on eggshells all the time. I get very angry over the most stupid things. I also tend to make the smallest things blown out of proportion. It's due to the steroids, and there is *nothing* you can do to talk yourself out of it. I have tried soooo hard to just try and change my attitude, but when your internal chemistry isn't right, there isn't anything you can do about it. I was able to adjust to the Entocort over time, so that it wasn't effecting my moods, but the pred still does. Lower doses are better, for sure.
Such a love/hate relationship with steroids. They put me in complete remission, give me back the energy I haven't had for years, completely relieved my arthritis pain, have cleared up my swollen sinuses, but it comes at such a price; the terrible side effects are almost as bad as the CD symptoms.
When you suddenly hear yourself yelling or going off, just try to think, "it's just the steroids. I don't *really* feel this way. Calm down." Sometimes I'm able to talk myself down, other times it's just going to run it's course no matter how hard you try to fight it.
Just remember, you're not alone. Just about everyone here has experienced steroid induced mood changes.
Oh, and I got a new symptom last time I was on forty mgs of pred a day: I was able to be hot and cold at the *same time*. Just gotta love the pred.